Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 29, 2013, 12:04 PM CDT for Grant County, Wisconsin. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 12:04 PM CDT (17:04 UTC)
- Expired
- Apr 29, 2013, 12:45 PM CDT
- In force
- 41 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:15 PM CDT | HAIL 0.25 | Hazel Green, WI | GUSTY WINDS AND PEA SIZE HAIL. |
| Apr 29, 12:19 PM CDT | HAIL 0.25 | 1 W Kieler, WI | 1/4 TO 3/8 INCH HAIL AT RUSTIC CAMPGROUND |
| Apr 29, 12:29 PM CDT | HAIL 1 | Hazel Green, WI | HAIL MOSTLY PEA TO DIME SIZE WITH A FEW TO QUARTER SIZE. |
| Apr 29, 12:31 PM CDT | HAIL 0.88 | Hazel Green, WI | REPORTED BY POLICE DEPARTMENT |
| Apr 29, 12:33 PM CDT | HAIL 0.25 | Cuba City, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS53 KARX 291704
SVRARX
WIC043-291745-
/O.NEW.KARX.SV.W.0006.130429T1704Z-130429T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1204 PM CDT MON APR 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 1245 PM CDT
* AT 1201 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SAGEVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DICKEYVILLE AROUND 1215 PM CDT.
HAZEL GREEN AROUND 1225 PM CDT.
CUBA CITY AROUND 1230 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SANDY HOOK...LOCK AND DAM
11...KIELER...LOUISBURG...SINSINAWA AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1704Z 262DEG 31KT 4254 9070
HAIL...1.00IN
WIND...<50MPH
$$
RIECK4 follow-up statements
965
WWUS53 KARX 291715
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT MON APR 29 2013
WIC043-291745-
/O.CON.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1215 PM CDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1245 PM CDT...
AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
DUBUQUE...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZEL GREEN AROUND 1225 PM CDT.
CUBA CITY AROUND 1230 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1714Z 262DEG 31KT 4255 9058
HAIL...1.00IN
WIND...<50MPH
$$
RIECK693
WWUS53 KARX 291724
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1224 PM CDT MON APR 29 2013
WIC043-291745-
/O.CON.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1224 PM CDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1245 PM CDT...
AT 1219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAZEL
GREEN...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. PEA SIZED HAIL WAS REPORTED BY SPOTTERS
NEAR KIELER.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1723Z 266DEG 34KT 4256 9045
HAIL...1.00IN
WIND...<50MPH
$$
RIECK911
WWUS53 KARX 291730
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 PM CDT MON APR 29 2013
WIC043-291745-
/O.CON.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1230 PM CDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1245 PM CDT...
AT 1227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTON...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
PEA TO MARBLE SIZED HAIL COVERING THE GROUND IN HAZEL
GREEN...REPORTED BY SPOTTERS.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1729Z 266DEG 34KT 4256 9037
HAIL...1.00IN
WIND...<50MPH
$$
RIECK634
WWUS53 KARX 291735
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT MON APR 29 2013
WIC043-291745-
/O.EXP.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1235 PM CDT MON APR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 1245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1735Z 266DEG 34KT 4256 9029
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:52 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 29, 6:52 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 652 AM CDT MON APR 29 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 354 AM CDT MON APR 29 2013 A VERY ACTIVE WEATHER PATTERN IN STORE FOR THE REGION THIS WEEK. FIRST OFF...WILL BE WATCHING A WEAK COLD FRONT SAGGING SOUTH ACROSS THE AREA TODAY. TWO SHORTWAVE TROUGHS ARE EXPECTED TO MOVE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY TODAY AND INTERACT WITH THE FRONT AS IT EDGES SOUTH...SPARKING OFF SHOWERS AND THUNDERSTORMS. THE FIRST LEADING SHORTWAVE WAS RACING EAST ACROSS SOUTH DAKOTA EARLY THIS MORNING WHILE THE SECOND WAVE WAS MOVING EAST ACROSS WYOMING. THE LEADING TROUGH WILL MOVE ACROSS THE REGION THIS MORNING KEEPING SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH MUCH OF THE MORNING HOURS. THE TRAILING WAVE WILL ARRIVE EARLY THIS AFTERNOON...PUSHING ACROSS NORTHERN IOWA THEN INTO SOUTHERN WISCONSIN BY LATE AFTERNOON INTO THE EARLY EVENING HOURS. THE FRONT IS EXPECTED TO STALL OUT ACROSS NORTHERN IOWA THROUGH SOUTHERN WISCONSIN LATE THIS AFTERNOON AND THEN START TO LIFT NORTH AND ACT AS A WARM FRONT LATE THIS AFTERNOON INTO THIS EVENING AS VIGOROUS TROUGH DIVES INTO THE NORTHWEST CONUS. AN INTERESTING ENVIRONMENT SETS UP OVER NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN LATE THIS AFTERNOON AS THIS WARM FRONT TAKES SHAPE. KBLR NAM FORECAST SOUNDINGS SHOW RATHER IMPRESSIVE SHEAR PROFILES...WITH 0-6 KM BULK SHEAR OF 45 TO 50 KTS...AND 0-1 KM BULK SHEAR OF 20 TO 25 KTS. CURVATURE ALSO NOTED IN THE HODOGRAPH FROM THE SURFACE TO 2 KM. THE RAP IS ALSO SHOWING SIMILAR SHEAR PROFILES. THE NAM IS INDICATING NEARLY 1500 J/KG 0-3KM MUCAPE VALUES ACROSS THESE AREAS THIS AFTERNOON...BUT THIS IS LIKELY WAY OVERDONE GIVEN THE NAM IS SHOWING DEWPOINTS CLIMBING TO 60 DEGREES THIS AFTERNOON. 60 DEGREE DEWPOINTS ARE DISPLACED WAY TO THE SOUTH...OVER NORTHERN TEXAS. THINKING THE HIGHEST DEWPOINTS THAT WOULD BE ADVECTED INTO THE AREA WOULD BE IN MID 50S. THE GFS SEEMS TO BE A LITTLE MORE REALISTIC WITH DEWPOINTS CREEPING INTO THE MID 50S. THINKING THE HIGHEST MUCAPE VALUES WILL BE IN THE 500 TO 800 J/KG RANGE. SOME SURFACE BASED CAPE IS POSSIBLE NEAR THE WARM FRONT. THE MAJOR LIMITING FACTOR FOR SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON IS THE LACK OF MOISTURE/CAPE. THERE MAY BE A BRIEF WINDOW FOR SEVERE THUNDERSTORMS OVER FAR SOUTHWEST WISCONSIN INTO NORTHEAST IOWA. PLENTY OF SHEAR FOR SUPERCELLS. THINKING THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IF A SURFACE BASED STORM COULD DEVELOP ALONG THE FRONT...THERE COULD BE A VERY SHORT WINDOW OF OPPORTUNITY FOR AN ISOLATED TORNADO...BUT IT APPEARS UNLIKELY AT THIS TIME. WILL HAVE TO KEEP A VERY CLOSE WATCH ALONG THE WARM FRONT THIS AFTERNOON TO SEE HOW SURFACE DEWPOINTS RESPOND AS SOUTHERLY FLOW INCREASES INTO THE FRONT. HIGHS TODAY ARE EXPECTED TO BE A LITTLE COOLER THAN YESTERDAY WITH THE CLOUDS AND PRECIPITATION OVER THE AREA. PLAN ON HIGHS RANGING FROM THE MID TO UPPER 60S. THE WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA TONIGHT THROUGH EARLY TUESDAY MORNING. 925 MB WARM AIR ADVECTION INCREASES ACROSS THE FORECAST AREA IN THE WAKE OF THE WARM FRONT...IN THE WARM SECTOR. DRY AIR ALOFT MOVES IN WITHIN THE WARM SECTOR AND LOOKS TO EFFECTIVELY CAP THE ENVIRONMENT. HOWEVER...THE NAM IS SUGGESTING THERE COULD BE ELEVATED CAPE. LIFTING FROM 900 MB YIELDS AROUND 700 J/KG CAPE. DECIDED TO KEEP THE SHOWER AND THUNDERSTORM CHANCES GOING TONIGHT MAINLY AFTER 06Z. LOWS TONIGHT WILL BE ON THE MILD SIDE...ESPECIALLY IN THE WAKE OF THE WARM FRONT...WITH LOWS IN THE MID TO UPPER 50S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 354 AM CDT MON APR 29 2013 THE UPPER TROUGH WILL CONTINUE TO DIG INTO THE CENTRAL CONUS ON TUESDAY. MEANWHILE...SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN AND LIFT NORTH ACROSS NORTHERN MINNESOTA AND EVENTUALLY INTO WESTERN ONTARIO. A COLD FRONT LOOKS TO PUSH SOUTHEAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH THE DAY ON TUESDAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL WARM RATHER NICELY AHEAD OF THE COLD FRONT...WITH HIGHS CLIMBING TO AROUND 80 DEGREES ACROSS PORTIONS OF NORTHEAST IOWA THROUGH SOUTHWEST WISCONSIN. THE NAM/GFS/GEM ARE IN FAIRLY DECENT AGREEMENT...SHOWING CONVECTION DEVELOPING ALONG THE FRONT LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. THE NAM SEEMS WAY TO AGGRESSIVE WITH ITS DEWPOINTS TUESDAY AFTERNOON SHOWING SURFACE DEWPOINTS CLIMBING INTO THE MID 60S. MID TO UPPER 50S SEEM MORE REASONABLE AND THIS IS WHAT IS BEING ADVERTISED BY THE GEM...WITH 0-3 MUCAPE VALUES AROUND 1500 J/KG. 0-6 KM SHEAR VALUES AROUND 40 KTS WOULD SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS. PLAN ON SHOWERS AND STORMS ERUPTING ALONG THE FRONT DURING THE AFTERNOON HOURS. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE TROUGH CONTINUES TO DIG TUESDAY NIGHT INTO WEDNESDAY WITH A DEFORMATION ZONE SETTING UP ACROSS THE UPPER MIDWEST...STRETCHING FROM EASTERN NEBRASKA NORTHEAST THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION AND NORTH INTO CENTRAL ONTARIO. A VERY IMPRESSIVE FRONTOGENESIS ZONE SETS UP ACROSS THE AREA TUESDAY NIGHT AND SITS RIGHT OVER THE FORECAST AREA WEDNESDAY INTO THURSDAY. LOOKING AT FORECAST MODEL CROSS SECTIONS RUNNING FROM EAST TO WEST ACROSS THE AREA...A VERY IMPRESSIVE FRONTOGENESIS ZONE SETS UP OVER THE REGION AND EXTENDS FROM 875 MB THROUGH 500 MB...WITH NEGATIVE EPV POSITIONED RIGHT OVER THE FRONTOGENESIS ZONE. THIS ZONE STAYS OVER THE AREA ALL THE WAY INTO THURSDAY. THIS WILL LEAD TO A PROLONGED PERIOD OF PRECIPITATION OVER THE AREA WHICH COULD BE MODERATE TO HEAVY AT TIMES. DRY AND COOL NORTHERLY FLOW INTO THE REGION THEN RAISES THE QUESTION OF PRECIPITATION TYPE. DEPENDING ON WHICH MODEL SOLUTION VERIFIES...IT APPEARS THAT THE PRECIPITATION SHOULD FALL AS RAIN TUESDAY NIGHT AND THROUGH MOST OF THE DAY ON WEDNESDAY THEN SWITCH OVER TO A RAIN SNOW MIX WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. A RAIN SNOW MIX IS POSSIBLE AGAIN THURSDAY NIGHT...THEN THE PRECIPITATION WILL SWITCH BACK OVER TO ALL RAIN DURING THE DAY ON FRIDAY AS THE TROUGH CLOSES INTO AN UPPER LOW OVER MISSOURI AND WARMER AIR FLOWS BACK TO THE NORTH. SNOW ACCUMULATIONS ARE POSSIBLE LATE WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. AT THIS TIME IT APPEARS A SLUSHY 1-3 INCHES IS POSSIBLE MAINLY ON GRASS SURFACES. WILL ALSO HAVE TO KEEP A CLOSE EYE ON PRECIPITATION TYPE...ESPECIALLY THURSDAY NIGHT INTO FRIDAY MORNING AS THE WARM LAYER SURGES BACK TO THE NORTH. A BRIEF PERIOD OF SLEET IS POSSIBLE BEFORE TEMPERATURES NEAR THE SURFACE WARM ABOVE FREEZING. MODEL SOLUTIONS START TO DIVERGE THIS WEEKEND WITH THE HANDLING OF THE LOW AS IT CUTS OFF. THE GEM TAKES THE LOW INTO THE SOUTHERN PLAINS...WHILE THE ECMWF LIFTS IT NORTHWEST THROUGH THE DAKOTAS. THE GFS KEEPS IT STALLED OVER MISSOURI THEN FINALLY LIFTS IT NORTH INTO THE GREAT LAKES LATE ON SUNDAY. AFTER A COOL PERIOD THURSDAY AND FRIDAY...WHERE HIGHS WILL ONLY BE IN THE LOWER 40S...SLIGHTLY WARMER TEMPERATURES ARE POSSIBLE THIS WEEKEND DESPITE CHANCES FOR RAIN...WITH HIGHS IN THE LOWER TO MIDDLE 50S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 652 AM CDT MON APR 29 2013 APPEARS THE TAF SITES WILL CATCH A BREAK FROM SHRA AND ANY REDUCED CIGS/VSBYS THIS MORNING WITH THE FORCING/INSTABILITY SHIFTING SOUTH OF THE AREA. OVERNIGHT RAINS AT KRST PLUS LIGHT WINDS PRODUCING SOME BR/FG ACROSS SOUTHEAST MN AND ADDED SOME BR MENTION TO KRST EARLY THIS MORNING. AFTER THAT THOUGH...CONFIDENCE REMAINS ON THE LOW SIDE FOR THE AFTERNOON AND TONIGHT AS FAR AS CONVECTION CHANCES AND EVOLUTION AT THE TAF SITES. A STALLED/WEAKENING FRONTAL BOUNDARY WILL REMAIN IN THE AREA...AND BE A POTENTIAL TRIGGER FOR MORE SHRA/TSRA THIS AFTERNOON/EVENING. CONVECTION POTENTIAL IS GOING TO DEPEND ON HOW MUCH LOWER LEVEL MOISTURE AND INSTABILITY CAN OR DOES MOVE NORTHWARD INTO THE AREA TODAY. GIVEN INCONSISTENT MODEL SIGNALS FOR THE MOISTURE INCREASE AND ABILITY OF THE STALLED/WEAKENING BOUNDARY TO TRIGGER CONVECTION...ONLY INCLUDED A VCSH MENTION AT THE TAF SITES IN THE 22-02Z TIME PERIOD FOR NOW. BOUNDARY LIFTS NORTH AS A WARM FRONT TONIGHT...WITH THE INCREASING LOWER LEVEL MOISTURE EXPECTED TO SPREAD NORTH ACROSS THE AREA. STILL PLENTY OF POSSIBLE SCENARIOS FOR CONVECTION EVOLUTION TONIGHT INTO TUE. WITH THE INCREASE OF MOISTURE AND MOISTURE CONVERGENCE LATE TONIGHT...INCLUDED A VCSH MENTION AFTER 09Z FOR NOW UNTIL A MORE CONSISTENT SIGNAL IS SEEN. ADDED A LATE NIGHT MVFR BR MENTION AT KRST AS WELL DUE TO THE SOUTHEAST FLOW AND MOISTURE INCREASE. && .HYDROLOGY... ISSUED AT 354 AM CDT MON APR 29 2013 HEAVY RAINFALL IS POSSIBLE THIS WEEK AS A SYSTEM STALLS OUT ACROSS THE REGION TOWARD MID WEEK. FORECAST GUIDANCE SUGGESTS TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY THE END OF THE WEEK. SOME OF THIS PRECIPITATION COULD FALL AS A SLEET/SNOW MIX. IF THESE RAINFALL AMOUNTS ARE REALIZED...THERE WOULD BE AN INCREASE IN RIVER LEVELS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM....WETENKAMP AVIATION.....RRS HYDROLOGY....WETENKAMP
Hazardous weather outlook, Apr 29, 4:30 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 430 AM CDT MON APR 29 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 430 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN LATE THIS AFTERNOON AND THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND LIGHTNING WOULD BE THE MAIN THREATS. A FEW THUNDERSTORMS ARE POSSIBLE ELSEWHERE ACROSS THE AREA TODAY AND AGAIN LATER TONIGHT. OTHER THAN LIGHTNING...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER SLIGHT RISK OF SEVERE STORMS ACROSS FAR NORTHEAST IOWA INTO SOUTHWEST AND SOUTH-CENTRAL WISCONSIN TUESDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS...HAIL...AND LIGHTNING WOULD BE THE MAIN HAZARDS IF THUNDERSTORMS DEVELOP. SNOW CHANCES RETURN TO THE FORECAST FOR MAINLY THE LATE NIGHT AND MORNING HOURS FROM WEDNESDAY NIGHT INTO FRIDAY. AT THIS TIME IT APPEARS SOME MINOR ACCUMULATIONS COULD OCCUR ON GRASSY SURFACES AND ROOFTOPS...MAINLY FOR LOCATIONS WEST AND NORTH OF LA CROSSE. AN EXTENDED PERIOD OF LIGHT TO MODERATE RAIN LOOKS TO SPREAD ACROSS THE AREA FROM WEDNESDAY INTO FRIDAY. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE DURING THIS TIME. IF SOME PERIODS OF HEAVIER RAIN OCCUR...RIVER LEVELS WOULD RISE AND THE THREAT OF FLOODING WOULD INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN...MAINLY BETWEEN 5 PM AND 10 PM. SPOTTERS MAY AGAIN BE NEEDED IN ROUGHLY THE SAME AREA TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS
In the hours before
Special weather statement, Apr 29, 11:43 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1143 AM CDT MON APR 29 2013 WIZ061-291745- GRANT- 1143 AM CDT MON APR 29 2013 AT 1140 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF SPECHTS FERRY...MOVING EAST AT 40 MPH. SMALL HAIL AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... SPECHTS FERRY...KIELER...DICKEYVILLE...SINSINAWA...CUBA CITY AND GEORGETOWN. RIECK
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.